MAUDE Adverse Event Report: CORDIS DE MEXICO MAXI LD PTA F7 110 15X40; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS DE MEXICO MAXI LD PTA F7 110 15X40; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4161540L
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan. this device is available for analysis but the engineering report is not yet available.  however, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
It was reported that the maxi ld f7 110 15x40 balloon catheter ruptured.The procedure was successfully completed using another maxi ld.There was no patient injury.The device prep normally.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The product was removed intact (in one piece) from the patient.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve, the guide catheter, or the vessel.There was no difficulty crossing the lesion.The catheter has never been in an acute bend. the target lesion is the iliac artery. the intended procedure is the iliac artery occlusion.The contrast media used was bayer with a contrast to saline ratio 1:1.The type and brand of inflation device used was mmsi which was used successfully with other devices.
 
Additional Manufacturer Narrative
It was reported that the maxi ld f7 110 15x40 balloon catheter ruptured.The procedure was successfully completed using another maxi ld.There was no patient injury.The target lesion is the iliac artery.The intended procedure is the iliac artery occlusion.The device prep normally.The contrast media used was bayer with a contrast to saline ratio 1:1.The type and brand of inflation device used was mmsi which was used successfully with other devices.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve, the guide catheter, or the vessel.There was no difficulty crossing the lesion.The catheter has never been in an acute bend.The product was removed intact (in one piece) from the patient.A non-sterile unit of maxi ld pta f7 110 15x40 was received coiled inside a plastic bag.Per visual analysis, an axial balloon burst of 5.5 cm in length was observed at 1.6cm from distal end.Blood residues were observed on the received maxi catheter.No other anomalies/damages were observed in the device.Leak test could not be performed due to axial burst found on balloon during the visual analysis.Unit was sent to sem analysis and results showed that the external surface presented evidence of scratches and abrasion marks near to the balloon axial burst condition.It is very likely that the same factors that caused the scratch marks on the balloon¿s outer surface could have also contributed to the axial burst condition found on the received balloon.The internal surface and marker bands did not presented any evidence of damages.No other anomalies were found during the analysis.A device history record (dhr) review of lot 17397132 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon-burst¿ was confirmed through analysis of the device received.However, the exact cause of the rupture condition of the balloon could not be conclusively determined during analysis.Based on the limited information available for review, vessel characteristics (although not provided) may have contributed to the rupture reported as evidenced by the scratch marks and abrasions noted on the balloon during analysis.According to the instructions for use (ifu), ¿the rated burst pressure is printed on the package label.In vitro testing has shown that with 95% confidence, 99.9% of the balloons will not burst at or below the rated pressure.Balloons should not be inflated in excess of the rated burst pressure.¿ neither the dhr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process.Therefore, no corrective/preventive action will be taken.

Brand Name
MAXI LD PTA F7 110 15X40
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS DE MEXICO
circuito int nte 1820
juarez 32575
MX  32575
MDR Report Key6536620
Report Number9616099-2017-01064
Device Sequence Number1202204
Product Code LIT
UDI-Device Identifier20705032002131
UDI-Public20705032002131
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K963000
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2017
Device Model Number4161540L
Device Catalogue Number4161540L
Device Lot Number17397132
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2017
Distributor Facility Aware Date04/05/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/05/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/02/2017
Supplement Report FDA Received Date05/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Patient Weight72